Texas, 2007

Flash Flood and Damaging Winds in Texas, July 9 to 10, 2007

July 9 to 10, 2007 · NWS SHV · 3 events in 1 county or zone

Flooding rainfall continued to spread across the region on July 9th as the upper trough of low pressure remained parked across our region. Plentiful moisture combined with daytime heating allowed for scattered to numerous showers and thunderstorms across southeast Oklahoma, southwest Arkansas, northwest Louisiana and northeast Texas resulting in flood producing rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Flooding rainfall continued to spread across the region on July 9th as the upper trough of low pressure remained parked across our region. Plentiful moisture combined with daytime heating allowed for scattered to numerous showers and thunderstorms across southeast Oklahoma, southwest Arkansas, northwest Louisiana and northeast Texas resulting in flood producing rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 8:57 PM CST, 43 minutes earlier.

Area forecast discussion, Jul 9, 8:57 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT MON JUL 9 2007

.DISCUSSION...

WATER VAPOR IMAGERY SHOWS A COUPLE OF UPPER LEVEL TROUGHS MOVING SE
THROUGH EASTERN KS/OK...MAINTAINING ONGOING CONVECTION W/VERY HEAVY
DOWNPOURS.  00Z KSHV SOUNDING SHOWS PWATS IN EXCESS OF 2 IN...AND
WET-BULB ZEROS TOO HIGH FOR HAIL.  WE/LL DO A QUICK UPDATE TO THE
WX GRIDS BASED ON TRENDS AND CURRENT RADAR DATA.  ALSO...CONVECTION
HAS PLAYED HOB W/OVERNIGHT MINS...W/SOME SITES OVER THE NE CWA
ALREADY HAVING BESTED THEIR MINS.  WE/LL ADJUST OTHER PARAMETERS AS
NECESSARY.

&&

.AVIATION...

CONVECTION WINDING DOWN AT SITES EXCEPT FOR SMALL SHOWERS OVER SHV.
HOWEVER THE CONVECTION ACROSS THE REGION IS NOT FINISHED...AS SOME
WILL PASS NORTH AND SOUTH OF TXK. BRIEF SHOWER PSBL AT ELD AROUND
04Z. STRONG THUNDERSTORM CLUSTER NEAR DURANT OK MAY HAVE AN IMPACT
ON TYR WELL AFTER MIDNIGHT IF IT HOLDS TOGETHER. SOMEWHAT TYPICAL
MVFR CONDITIONS MAY DEVELOP BEFORE SUNRISE...LIFT OR THIN AFTER
15Z...WITH VFR CONDITIONS AGAIN TUESDAY EXCEPT FOR SCATTERED
AFTERNOON CONVECTION.
/17/

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT MON JUL 9 2007/

DISCUSSION...

AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS
WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE
AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY
THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT
AT THE HEAVIER THUNDERSTORMS.

SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST
THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH
AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY
THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER
LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER
THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW
WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES
LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED
TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO
SLIGHTLY BELOW NORMAL.

ELEVEN

AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION...
OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS
AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST
AR  WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR
8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z.  SURFACE WINDS
SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8
KNOT RANGE AFTER 10/01Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  91  75  91 /  40  30  30  40
MLU  70  89  75  90 /  10  40  30  40
DEQ  72  89  73  90 /  40  40  30  40
TXK  72  90  74  91 /  40  30  30  40
ELD  69  89  74  89 /  40  40  30  40
TYR  75  92  75  93 /  20  20  30  40
GGG  75  91  75  93 /  30  20  30  40
LFK  75  93  75  92 /  10  20  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Jul 9, 11:00 AM CST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 9 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS
OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN
UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE
AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER
STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS
THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED
SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND
NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN
ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND
WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN
THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE
DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING
SUBSIDES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT
SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED
SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST
ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE
AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE
AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON
ACROSS EAST TEXAS AND NORTH LOUISIANA.

11

In the hours before

Local storm report, Jul 9, 4:38 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     FLASH FLOOD      DE QUEEN                34.04N 94.34W
07/09/2007                   SEVIER             AR   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN AND AROUND DE QUEEN.

&&

17
Local storm report, Jul 9, 5:17 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      MARION                  32.90N 92.24W
07/09/2007                   UNION              LA   TRAINED SPOTTER

            8 INCHES OF RUNOFF OVER INTERSECTION OF SR 2 AND 143.

&&

JD
Local storm report, Jul 9, 5:50 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      SPRINGHILL              33.00N 93.46W
07/09/2007                   WEBSTER            LA   TRAINED SPOTTER

            HWY 371 FLOODED...TWO CARS STALLED

&&

12
Local storm report, Jul 9, 6:51 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      9 N BROKEN BOW          34.16N 94.74W
07/09/2007                   MCCURTAIN          OK   LAW ENFORCEMENT

            REPORTS OF FLOODING AT BEAVERS BEND STATE PARK. OTHER
            REPORTS OF WATER OVER ROADWAYS IN PARTS OF THE COUNTY.

&&

17
Local storm report, Jul 9, 8:55 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     JUNCTION CITY           33.02N 92.72W
07/09/2007                   UNION              AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON WELCH RD. AND STATELINE RD.

&&

12
Local storm report, Jul 9, 8:56 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 PM CDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     SPEARSVILLE             32.94N 92.60W
07/09/2007                   UNION              LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWNED IN AND AROUND SPEARSVILLE

&&

12

The radar

The Shreveport radar (KSHV), 120 km away, was scanning. The volume nearest the first event began at 03:40 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Morris

When
July 9, 9:40 PM CST
Where
Morris County, 2 mi W of Omaha
Measured
54 kt (62 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.180, -94.784

Several large trees downed...one blocking all four lanes of US Hwy. 67.

Thunderstorm Wind, Morris

When
July 9, 9:40 PM CST
Where
Morris County, 1 mi N of Omaha
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.194, -94.750

Several trees downed north of town.

Flash Flood, Morris

When
July 9, 10:00 PM CST to July 10, 1:30 AM CST
Where
Morris County, Omaha
Cause
Heavy Rain
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
33.180, -94.750

One foot of water across US 67 at 144 north. A car was stranded in high water with occupants needing to be rescued under a railroad bridge at the intersection of US 67 and US 259.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39912, 39913, 39911.